Florida, 2011

Hail and Damaging Winds in Florida, June 19, 2011

June 19, 2011 · NWS MFL · 5 events in 2 counties and zones

Severe storms affected the southeast coast metro areas of Broward and Miami-Dade Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

Severe storms affected the southeast coast metro areas of Broward and Miami-Dade Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 19, 12:23 PM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 19, 12:23 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
123 PM EDT SUN JUN 19 2011

.AVIATION...SHOWERS AND THUNDERSTORMS ARE NOW DEVELOPING ALONG THE
ATLANTIC COAST. THEY WILL CONTINUE TO BE NEAR THE TERMINALS
THROUGH THE AFTERNOON...WITH POSSIBLE BRIEF IMPACTS....BUT GIVEN
TIMING UNCERTAINTIES WILL MAINTAIN VCTS AND WATCH TRENDS. STORMS
WILL BE WELL TO THE EAST OF KAPF. ANY STORM COULD PRODUCE BRIEF
IFR AND GUSTY WINDS. AN ISOLATED SEVERE TSTORM IS
POSSIBLE...CONTAINING STRONG WIND GUSTS UP TO 50 KT. /GREGORIA

&&

.PREV DISCUSSION... /ISSUED 936 AM EDT SUN JUN 19 2011/

UPDATE...VISIBLE AND IR SATELLITE IMAGERY THIS MORNING SHOW HIGH
LEVEL CLOUDINESS OVER THE SOUTHERN HALF OF THE REGION. CLOUD TOPS
ARE BEGINNING TO WARM A BIT AND THE HIGH CLOUDS ARE BEGINNING TO
THIN OUT SLIGHTLY. WATER VAPOR AND RUC ANALYSIS SHOWED DRIER AIR
ALOFT DRYING TO PUSH SOUTHWARD OVER THE PENINSULA WITH A WEAK
UPPER LEVEL TROUGH OFF THE EAST COAST OF FLORIDA. SURFACE RIDGE
AXIS WAS LOCATED ACROSS THE ATLANTIC THROUGH THE NORTHERN PORTIONS
OF THE CWA AND INTO THE GULF OF MEXICO. MODELS ARE IN A LITTLE
DISAGREEMENT WITH HOW MUCH THE UPPER CLOUDS WILL CLEAR OUT ACROSS
DEEP SOUTH FLORIDA. WITH CLOUDS THINNING ALREADY...SHOULD SEE AT
LEAST SOME SUNSHINE...AND FURTHER NORTH SHOULD WARM UP EASILY
INTO THE LOW TO MID 90S. MODIFIED SOUNDING OF 95/70 SHOWED 4000
J/KG CAPE...SLIGHTLY COOLER TEMPERATURES IN THE MID LEVELS AND 2
INCH PWATS. STORM MOTION WILL ALSO BE VERY SLOW AND ERRATIC THIS
AFTERNOON AND EARLY EVENING WITH LIGHT WINDS ALOFT.
THEREFORE...WITH THE EXTREME INSTABILITY...LI OF -9C...A LITTLE
DRY AIR ALOFT WITH POSSIBLY EVEN MORE PUSHING IN FROM THE NORTH AND
GOOD CAPE IN THE -10 TO -30C LAYER...A FEW STORMS ACROSS THE
INTERIOR AND TOWARDS THE ATLANTIC COAST THIS AFTERNOON COULD BE
SEVERE WITH STRONG WINDS TO 60 MPH AND QUARTER SIZE HAIL BEING THE
MAIN THREATS. LOCALIZED FLOODING IS ALSO POSSIBLE WITH PONDING OF
WATER IN POORLY DRAINED AREAS DUE TO THE SLOW STORM MOTION.

THE HIGH RESOLUTION RAPID REFRESH AND LOCAL WRF MODELS SHOW
CONVECTION CLOSER TO THE ATLANTIC COAST TODAY WITH INITIATION
POSSIBLY STARTING AROUND 18-19Z. THE UPPER LEVEL TROUGH OFF THE
EAST COAST IS EXPECTED TO SLIDE TO THE EAST DURING THE
DAY...WHICH WILL PUSH THE WEAK UPPER LEVEL JET OVER THE REGION TO
THE EAST AS WELL. HOWEVER...THE UPPER TROUGH AND JET MAY HANG
AROUND LONG ENOUGH TO PROVIDE A LITTLE EXTRA UPPER LEVEL
DIVERGENCE AND DYNAMICS TOWARDS THE EAST COAST. WITH EVERYTHING
MENTIONED ABOVE...IT LOOKS LIKE AN ACTIVE DAY ACROSS SOUTH
FLORIDA. STRETCHED THE 60 POP TO THE SOUTH AND EAST...BUT LOWERED
POPS IN THE NAPLES AREA TO 20 PERCENT AS STORMS SHOULD REMAIN OFF
TO THE EAST OF THE GULF COAST. ALSO LOWERED TEMPERATURES A FEW
DEGREES ACROSS THE SOUTH AND SOUTHWEST PORTION OF THE CWA DUE TO
THE CLOUD COVER.

PREV DISCUSSION... /ISSUED 722 AM EDT SUN JUN 19 2011/

AVIATION...MAINLY VFR CONDITIONS EXPECTED TO PREVAIL THROUGH MID
MORNING HOURS. LITTLE CHANGE FROM PREVIOUS FORECAST AND REASONING
BEHIND IT. A WEAK SOUTH TO SOUTHWESTERLY FLOW FORECAST FOR 12Z OR
THEREABOUTS...WHICH WILL DELAY EAST COAST SEA BREEZE TO AROUND 18Z
OR JUST AFTER. GUIDANCE CONTINUES TO SUGGEST THAT THE EAST COAST TAF
SITES STILL HAVE BEST CHANCES OF CONVECTION AND ASSOCIATED
THUNDERSTORMS...STARTING AROUND 18Z OR 19Z. FOR NOW VCTS ASSIGNED
ALL TAF SITES BEGINNING AT 18Z TO 19Z. TEMPO MAY NEED TO BE ADDED
LATER...AND WILL WATCH TRENDS. BRIEF PERIODS OF SUB-VFR CONDITIONS
POSSIBLE WITH OCCURRENCE OF SHOWERS AND/OR THUNDERSTORMS. /GREGORIA

DISCUSSION...AN UPPER TROUGH AXIS WILL MOVE SOUTHEAST AND ACROSS
THE AREA TODAY, WHILE AT THE LOWER LEVELS A RIDGE AXIS WILL
REMAIN IN PLACE. OVERALL, THE ATMOSPHERE REMAINS QUITE MOIST WITH
FORECAST SOUNDINGS INDICATING PRECIPITABLE WATERS APPROACHING 2
INCHES THIS AFTERNOON, WITH SOMEWHAT LOWER VALUES NORTH. GIVEN
PLENTY OF INSTABILITY, LOW LEVEL CONVERGENCE INDUCED BY SEA
BREEZE BOUNDARIES, AND SOME UPPER LEVEL DIVERGENCE, SCATTERED TO
NUMEROUS THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND
EVENING. THE HIGHEST CONCENTRATION OF STORMS IS EXPECTED
GENERALLY FROM THE LAKE AND INTO EASTERN HENDRY, WESTERN PALM
BEACH, AND WESTERN BROWARD COUNTIES, WHERE 60 POPS WILL BE
CARRIED; A BROAD AREA OF 50 POPS WILL SURROUND THIS AREA.
INTERESTING TO NOTE THAT THE LATEST MAV GUIDANCE ALSO CAME IN
WITH LIKELY POPS FOR THE EAST COAST METRO, WHILE THE MET WAS
CONSIDERABLY LOWER. WINDS ALOFT ARE FORECAST TO BECOME WESTERLY
AS THE DAY PROGRESSES, BUT WILL REMAIN RELATIVELY LIGHT. WITH
SUCH WEAK GRADIENT FLOW, OUTFLOW BOUNDARIES AND SEA BREEZE
PENETRATION WILL PLAY A LARGE ROLE IN THE LOCATION OF STORM
DEVELOPMENT AND ULTIMATE MOVEMENT. THE EAST COAST SEA BREEZE MAY
BE A BIT WEAKER AND SLOWER TO MOVE INLAND TODAY. ALL OF THESE
FACTORS WARRANT THE HIGHER POPS ALONG AND NEAR THE EAST COAST
THIS AFTERNOON. TEMPERATURES ALOFT ARE NOT QUITE AS COOL, BUT
STILL SUFFICIENTLY COLD IN THE HAIL GROWTH LAYER TO PRODUCE HAIL
WITH SOME STORMS LATER THIS AFTERNOON AND EARLY EVENING, ALONG
WITH STRONG WINDS IN POSSIBLE MICROBURSTS. CONVECTION WILL
GRADUALLY DIMINISH DURING THE EVENING HOURS, MOSTLY ENDING BY
03Z.

LATER TONIGHT AND THROUGH WEDNESDAY, AN UPPER LEVEL RIDGE WILL
DRAW CLOSER TO THE REGION AS SURFACE HIGH PRESSURE ALSO REMAINS
OVER THE STATE. SUBSIDENCE AND SOME LOW-MID LEVEL DRYING WILL
RESULT IN FEWER DIURNAL THUNDERSTORMS MONDAY THROUGH WEDNESDAY,
BUT WE WILL CONTINUE TO CARRY AT LEAST 20-30 POPS, HIGHEST OVER
THE INTERIOR. TEMPERATURES TO REMAIN ABOVE NORMAL THROUGH THE
PERIOD WITH DAYTIME HIGHS GENERALLY RANGING FROM AROUND 90 ALONG
THE COASTS TO THE UPPER 90S INLAND.

MID LEVEL RIDGING WILL BEGIN TO WEAKEN WEDNESDAY NIGHT INTO
THURSDAY, WHILE SURFACE HIGH PRESSURE ALSO WEAKENS. AS A RESULT,
INCREASING AMOUNTS OF DEEP LAYER MOISTURE WILL BE TRANSPORTED
INTO THE AREA, WITH HIGHER THUNDERSTORM CHANCES RETURNING
THURSDAY THROUGH SATURDAY. TEMPERATURES MAY TREND JUST A TAD
LOWER FOR THE SECOND HALF OF THE WEEK.

AVIATION...06Z ISSUANCE...MAINLY VFR CONDITIONS EXPECTED THROUGH
THE REMAINING EARLY MORNING HOURS. CURRENTLY KBPI HAS SHOWERS AND
A THUNDERSTORM ABOUT 10 MILES EAST OF THE TERMINAL AND IS SLOWLY
DRIFTING NORTHEAST. ASSIGNED VCSH WITH CB IN CLOUD GROUP WITH
ADDITIONAL SHOWERS AND AN ISOLATED THUNDERSTORM POPPING UP ACROSS
ATLANTIC WATERS FROM TIME TO TIME. FOR SUNDAY AFTERNOON...LATEST
GUIDANCE SUGGESTS A WEAK SOUTHWESTERLY FLOW MAY DEVELOP ACROSS
THE PENINSULA...WITH EAST COAST TERMINALS KOPF AND KTMB POSSIBLY
HAVING A LIGHT SOUTHWEST FLOW BY MID MORNING BUT A SOUTH
SOUTHEAST SEA BREEZE DEVELOPING AROUND 18Z. GUIDANCE ALSO
SUGGESTS THAT CONVECTION AND THUNDERSTORMS WILL BE FAVORED ACROSS
THE EASTERN HALF OF THE PENINSULA IN THE AFTERNOON...AND POSSIBLY
STARTING AROUND 19Z OR 20Z.

MARINE...HIGH PRESSURE WILL REMAIN OVER OR NEAR THE LOCAL WATERS
THROUGH THE NEXT FEW DAYS WITH GENERALLY LIGHT TO PERHAPS BRIEF
MODERATE WINDS PERSISTING. SEAS WILL REMAIN LESS THAN 4 FEET
THROUGH AT LEAST TUESDAY.

FIRE WEATHER...NO MAJOR CONCERNS, EXCEPT FOR ONGOING WILDFIRES IN
PALM BEACH AND COLLIER COUNTIES. RELATIVE HUMIDITIES WILL REMAIN
ABOVE CRITICAL THRESHOLDS THROUGH THE PERIOD, PERHAPS BRIEFLY
FALLING JUST BELOW 40 PERCENT OVER NORTHWEST SECTIONS EACH
AFTERNOON THROUGH TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  93  75  91  76 / 50 30 20 20
FORT LAUDERDALE  90  78  90  79 / 40 30 20 20
MIAMI            91  75  92  78 / 50 30 20 20
NAPLES           91  74  91  76 / 20 20 20 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 19, 8:05 AM EST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
905 AM EDT SUN JUN 19 2011

FLZ063-066>075-168-172>174-200400-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
905 AM EDT SUN JUN 19 2011

...A FEW SEVERE THUNDERSTORMS POSSIBLE INTERIOR/ATLANTIC COAST THIS AFTERNOON/EVENING...
...60+ MPH WINDS, LARGE HAIL, FREQUENT LIGHTNING, STREET FLOODING POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THUNDERSTORMS WILL DEVELOP ACROSS SOUTH FLORIDA THIS
AFTERNOON AND EVENING. THE THUNDERSTORMS WILL BE MOST CONCENTRATED
OVER THE INTERIOR AND ATLANTIC COAST...WHERE NUMEROUS THUNDERSTORMS
ARE FORECAST. HIGH INSTABILITY...ALONG WITH AN INFLUENCE OF AN UPPER
LEVEL TROUGH...COULD LEAD TO THE DEVELOPMENT OF A FEW SEVERE
THUNDERSTORMS OVER THE INTERIOR AND ATLANTIC COAST THIS AFTERNOON
AND EVENING. THE PRIMARY THREAT FROM THE STORMS WILL BE DAMAGING
WINDS...THOUGH LARGE HAIL IS POSSIBLE AS WELL. FREQUENT LIGHTNING
STRIKES AND TORRENTIAL RAINS WILL ACCOMPANY THE STRONGEST STORMS.
ALONG THE GULF COAST...THERE IS JUST A SLIGHT CHANCE OF
THUNDERSTORMS.

WIND: THERE IS THE POTENTIAL FOR DAMAGING WINDS OF 60 MPH OR
GREATER WITH THE THUNDERSTORMS ACROSS THE INTERIOR AND ATLANTIC
COAST THIS AFTERNOON AND EVENING.

HAIL: THERE IS THE POTENTIAL FOR LARGE HAIL TO AROUND QUARTER
SIZE WITH THE THUNDERSTORMS ACROSS THE INTERIOR AND ATLANTIC COAST
THIS AFTERNOON AND EVENING.

FLOODING: SLOW MOVING THUNDERSTORMS WITH TORRENTIAL RAINS WILL POSE
A RISK FOR ISOLATED STREET FLOODING THIS AFTERNOON AND EVENING.

TEMPERATURES: HEAT INDEX VALUES WILL PEAK BETWEEN 100 AND 104
DEGREES ACROSS SOUTH FLORIDA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Special weather statement, Jun 19, 1:12 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
212 PM EDT SUN JUN 19 2011

FLZ067-191900-
INLAND PALM BEACH COUNTY FL
212 PM EDT SUN JUN 19 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL RURAL PALM BEACH COUNTY

* UNTIL 300 PM EDT

* AT 211 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 7 MILES WEST OF LOXAHATCHEE NATIONAL
  WILDLIFE REFUGE...AND MOVING NORTH AT 5 MPH.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2665 8046 2665 8021 2637 8021 2636 8048
TIME...MOT...LOC 1811Z 173DEG 3KT 2653 8034

GREGORIA
Special weather statement, Jun 19, 1:36 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
236 PM EDT SUN JUN 19 2011

FLZ071-072-191900-
INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL
236 PM EDT SUN JUN 19 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  METRO BROWARD COUNTY

* UNTIL 300 PM EDT

* AT 232 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
  WEST OF PARKLAND TO WESTON...AND MOVING EAST AT 5 MPH.

* THE LINE OF STORMS WILL AFFECT...
  WESTON...
  CORAL SPRINGS...
  PARKLAND...
  TAMARAC...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2605 8027 2605 8053 2633 8040 2633 8039
      2633 8022 2633 8014
TIME...MOT...LOC 1836Z 270DEG 4KT 2633 8030 2613 8039

GREGORIA
Special weather statement, Jun 19, 1:42 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
242 PM EDT SUN JUN 19 2011

FLZ067-068-168-191915-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
242 PM EDT SUN JUN 19 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL PALM BEACH COUNTY

* UNTIL 315 PM EDT

* AT 241 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 8 MILES NORTHWEST OF NORTH PALM BEACH GENERAL
  AIRPORT...AND MOVING SOUTHWEST AT 10 MPH.

* THE STORM WILL AFFECT...
  CALOOSA...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2674 8039 2696 8055 2696 8038 2696 8017
      2694 8015
TIME...MOT...LOC 1842Z 051DEG 8KT 2694 8032

GREGORIA

The radar

The Miami radar (KAMX), 75 km away, was scanning. The volume nearest the first event began at 18:50 UTC.

Open the radar archive at this moment

Event by event

2 hail, 2 thunderstorm wind, 1 heavy rain. Local standard time, as filed.

Hail, Broward

When
June 19, 1:50 PM EST
Where
Broward County, 3.1 mi W of Coral Spgs
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
26.270, -80.270

A skywarn spotter reported half dollar size hail in Coral Springs.

Thunderstorm Wind, Broward

When
June 19, 1:50 PM EST
Where
Broward County, 3.1 mi W of Coral Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
26.270, -80.270

A skywarn spotter reported winds of at least 60 mph and pine trees down at Eagle Trace golf club.

Hail, Miami-Dade

When
June 19, 2:55 PM EST
Where
Miami-Dade County, 1.75 mi NNW of Pennsuco
Measured
0.75 in hail
Reported by
Public
Coordinates
25.902, -80.384

Penny-size hail reported at the intersection of Florida Turnpike and Okeechobee Road.

Heavy Rain, Miami-Dade

When
June 19, 3:29 PM EST to 4:00 PM EST
Where
Miami-Dade County, 0.62 mi W of (Mia)miami Intl
Reported by
ASOS
Coordinates
25.800, -80.290

In 31 minutes time 2.22 inches of rain fell. The total rainfall so far today at MIA was 2.32 inches.

Thunderstorm Wind, Miami-Dade

When
June 19, 3:30 PM EST
Where
Miami-Dade County, 0.66 mi WSW of Hialeah
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
25.845, -80.279

A thunderstorm produced a wind gust estimated at 60 mph at the Hialeah Park horse track. A few small trees estimated to be 8 to 9 feet tall were knocked down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 319879, 319882, 320367, 319881, 319883.